Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 1, NWS Shreveport, LA
NWS Shreveport, LA issued this wind advisory at Jan 14, 2022, 2:45 PM CST for 4 states. It took effect at Jan 15, 2022, 6:00 AM CST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2022, 2:45 PM CST (20:45 UTC)
- In effect from
- Jan 15, 2022, 6:00 AM CST
- Expired
- Jan 16, 2022, 3:31 AM CST
- In force
- 22 hr
- Issued by
- NWS Shreveport, LA
All 48 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 20 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2241 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
297 WWUS74 KSHV 142045 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 245 PM CST Fri Jan 14 2022 TXZ096-108>111-124>126-136>138-149>153-165-166-151200- /O.NEW.KSHV.WI.Y.0001.220115T1200Z-220116T0000Z/ Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Marion-Smith- Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina- San Augustine- Including the cities of Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, and San Augustine 245 PM CST Fri Jan 14 2022 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY... * WHAT...Northwest winds 20-30 with gusts up to 40 mph. * WHERE...Much of Northeast and deep east Texas. * WHEN...From 6 AM Saturday morning to 6 PM Saturday evening. * IMPACTS...Strong and gusty winds will persist for much of the daylight hours and make for difficult driving with cross winds across portions of I-30 and I-20. In addition, we will see a rough chop with waves on area lakes which will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 24
3 follow-up statements
451 WWUS74 KSHV 150903 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 303 AM CST Sat Jan 15 2022 ARZ070-071-LAZ001-002-010-011-017-018-TXZ097-112-167-160000- /O.EXA.KSHV.WI.Y.0001.220115T1200Z-220116T0000Z/ Miller-Lafayette-Caddo-Bossier-De Soto-Red River-Sabine- Natchitoches-Bowie-Cass- Including the cities of Texarkana, Stamps, Lewisville, Bradley, Shreveport, Bossier City, Mansfield, Stonewall, Logansport, Coushatta, Martin, Many, Zwolle, Pleasant Hill, Natchitoches, Atlanta, Linden, Hughes Springs, Queen City, Hemphill, and Pineland 303 AM CST Sat Jan 15 2022 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Northwest winds 20 mph with higher gusts up to 30-35 mph. * WHERE...Portions of northwest Louisiana, southwest Arkansas and east and northeast Texas. * WHEN...From 6 AM this morning to 6 PM this evening. * IMPACTS...Strong and gusty winds will persist for much of the daylight hours and make for difficult driving with cross winds across portions of I-20 and I-30. In addition, we will see a rough chop with waves on area lakes which will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Also, boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ TXZ096-108>111-124>126-136>138-149>153-165-166-160000- /O.CON.KSHV.WI.Y.0001.220115T1200Z-220116T0000Z/ Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Marion-Smith- Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina- San Augustine- Including the cities of Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, and San Augustine 303 AM CST Sat Jan 15 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Northwest winds 20-30 mph with gusts up to 35-40 mph. * WHERE...Much of northeast and deep east Texas. * WHEN...From 6 AM this morning to 6 PM this evening. * IMPACTS...Strong and gusty winds will persist for much of the daylight hours and make for difficult driving with cross winds across portions of I-20 and I-30. In addition, we will see a rough chop with waves on area lakes which will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Also, boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 19
913 WWUS74 KSHV 151625 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 1025 AM CST Sat Jan 15 2022 ARZ050-051-059>061-072-073-LAZ003>006-012>014-019>022-OKZ077- 160030- /O.EXB.KSHV.WI.Y.0001.000000T0000Z-220116T1200Z/ Sevier-Howard-Little River-Hempstead-Nevada-Columbia-Union- Webster-Claiborne-Lincoln-Bienville-Jackson-Ouachita-Winn-Grant- Caldwell-La Salle-McCurtain- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Magnolia, El Dorado, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, and Broken Bow 1025 AM CST Sat Jan 15 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...Northwest winds 15 to 20 mph with gusts up to 30 mph. * WHERE...Portions of north central and northwest Louisiana, southeast Oklahoma and south central and southwest Arkansas. * WHEN...Until 6 AM CST Sunday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ ARZ070-071-LAZ001-002-010-011-017-018-TXZ096-097-108>112-124>126- 136>138-149>153-165>167-160030- /O.EXT.KSHV.WI.Y.0001.000000T0000Z-220116T1200Z/ Miller-Lafayette-Caddo-Bossier-De Soto-Red River-Sabine- Natchitoches-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches- Shelby-Angelina-San Augustine- Including the cities of Texarkana, Stamps, Lewisville, Bradley, Shreveport, Bossier City, Mansfield, Stonewall, Logansport, Coushatta, Martin, Many, Zwolle, Pleasant Hill, Natchitoches, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 1025 AM CST Sat Jan 15 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...Northwest winds 20 to 25 mph with gusts up to 35 mph possible. * WHERE...Portions of northwest Louisiana, southwest Arkansas and east and northeast Texas. * WHEN...Until 6 AM CST Sunday. * IMPACTS...Strong and gusty winds will persist for much of the daylight hours and make for difficult driving with cross winds across portions of I-20 and I-30. In addition, we will see a rough chop with waves on area lakes which will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Also, boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 50
620 WWUS74 KSHV 160931 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 331 AM CST Sun Jan 16 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-161045- /O.CAN.KSHV.WI.Y.0001.000000T0000Z-220116T1200Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 331 AM CST Sun Jan 16 2022 ...WIND ADVISORY IS CANCELLED... Northwest winds have weakened below advisory criteria, but will still continue to be gusty at times as they range from 10-15 mph with gusts to 25 mph today. $$ 15
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Jan 14, 12:04 PM CST, 2 hours 41 minutes earlier.
Area forecast discussion, Jan 14, 12:04 PM CST, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1204 PM CST Fri Jan 14 2022 .AVIATION... For the ArkLaTex terminals, VFR until predawn w/ our next fropa now in the OK/TX panhandles. SE 5-10KT under cirrus for now with MVFR cigs and shwrs ahead of the front. Winds will swing NW before daybreak for KTYR 09Z and for KTXK/KSHV/KGGG/KLFK at around 12Z and late this period for both KELD/KMLU. NW winds 15-25G30-40KT, cigs become VFR but wrap around moisture arriving on the backside of the deep upper low over NE TX. RA to SN will be the dominant wx unfolding as the cold core low arrives ovhd w/ 1" amounts. /24/ && .PREV DISCUSSION... /issued 1013 AM CST Fri Jan 14 2022/ SHORT TERM.../Today/ Top of the hour readings are climbing through the 50s areawide with southeast winds picking up a bit last hour. Skies will remain partly to mostly cloudy with mostly high clouds today. Our diurnal run is unfolding as expected with no need for changes as our highs will end up ranging from mid 60s to lower 70s. /24/ PREV DISCUSSION... /issued 400 AM CST Fri Jan 14 2022/ SHORT TERM.../Today through Saturday/ Significant weather changes are in store over the next 24-36 hours with one more warm day to enjoy before we return to winter reality for the weekend. Signals of this major pattern shift are already well noted on water vapor imagery as the potent shortwave trough continues to dive southeastward across the Intermountain West. In advance of this shortwave, abundant cirrus is seen spilling south across our region in the NW flow aloft and expect this to continue throughout today with filtered sunshine and high temperatures very similar to yesterday's readings but perhaps a few degrees lower due to the added high clouds, likely becoming more dense across our northern zones. As a result, expect highs in the mid to upper 60s over most of our northern zones compared to lower and mid 70s farther south with sfc winds veering more S/SE throughout the day. Moving into tonight, cloud cover will continue to thicken up as we begin to saturate from the top down with increasing moisture advection ahead of the incoming trough and cold front. As this occurs, expect enough lift to induce some scattered showers over our northern zones after midnight through daybreak on Saturday. By this time early Saturday morning, the cold front will begin rapidly entering our W/NW zones with strong cold air advection, possibly allowing for a gradual transition to a mix of rain/snow generally along and north of the Interstate 30 corridor where temperatures will be falling into the mid to upper 30s. If this does occur, no impacts are anticipated as soil temperatures will still be relatively warm given our late week warming trend prior to the cold front arriving. As the front continues its eastward progression across the remainder of the region through Saturday, expect falling temperatures with highs likely occurring during the morning hours over the majority of the region. The other notable mention with this cold front will be the very strong NW winds behind it, likely warranting a wind advisory over at least our western 1/3 and possibly western half of the region. This decision will come with future forecast issuances so suffice it to say wind chills will make it feel even colder on Saturday following fropa. /19/ LONG TERM.../Saturday Night through Thursday Night/ A cold core closed low remains progged to shift SE through the region Saturday evening, which will help deepen the colder post- frontal air mass in wake of the cold fropa earlier in the day. While a deep wedge of mid and upper level drier air will undercut the low behind the front Saturday afternoon, increasing ascent between the H250-700 low over SE OK/SW AR during the evening will result in areas of precipitation that will slide SE across portions of extreme Ern TX and N LA by mid to late evening, before subsidence increases late on the backside of the low as it begins to exit the region to the E into Wrn and Cntrl MS. While partial thicknesses suggest a quick changeover from -RA to -SN during the evening, forecast soundings suggest that the transition from -RA to -SN will be slower to occur, given the fact that cold air damming from the Ouachitas may be an issue, resulting in a more subtle lowering of the freezing levels from NW to SE. There also remains some model discrepancies with how fast sfc temps will fall during the late afternoon and evening Saturday given the effect of the damming, with the GFS/ECMWF a bit warmer in maintaining above freezing temps across much of E TX/SW AR through the evening before falling to near freezing late. Meanwhile, the HRRR and NAM are much colder with the subfreezing air, bringing the freezing temps to the I-20 corridor of E TX and N of I-30 across SW AR by 00Z Sunday. Thus, these models have a much faster changeover to -SN late Saturday afternoon and early evening, but does seem a bit too fast given the damming that is expected. Did maintain chance pops during the evening over SW AR/NW LA with a -RA/-SN mix, before gradually transitioning the precip over to all -SN over SE OK/Nrn sections of SW AR prior to 06Z, with a mix persisting over far Srn AR/N LA. Believe the freezing levels should lower enough for any remaining wrap-around precip to be mostly -SN after 06Z across Srn Ar/N LA, although this will be quickly ending from W to E overnight with the departure of the low. As for snow accumulations, with sfc temps remaining above freezing for much of the evening across portions of Srn AR/N LA atop the already warm ground temps, accumulations will be minimal with amounts varying from a dusting to up to half inch, with the greater accumulations mainly on grassy surfaces across Nrn McCurtain County OK and the Nrn sections of SW AR. Not expecting any accumulations across N LA (except for possibly a dusting at best near the AR border) as temps should remain above freezing for the duration of the event. The wrap-around stratocu shield should quickly diminish from NW to SE through midday Sunday with the departure of the low, with NW winds beginning to relax some as sfc ridging builds E into the region. Below normal temps will persist though even with insolation Sunday, with temps falling back to or below freezing areawide Sunday night. A warming trend will commence Monday as temps return back to near the daily norms, before increasing in earnest Tuesday as a Srly low level flow increases on the backside of the departing sfc ridge to the E, and with a tightening pressure gradient ahead of developing cold front off to our NW from the TX High Plains NW into NW OK/Srn and Ern KS. A SWrly LLJ is progged to develop Tuesday afternoon and night, although low level moisture return will remain limited as these LLJ winds quickly veer more W over NCntrl TX/LA by daybreak Wednesday. Have maintained a dry forecast through Tuesday night, before introducing slight chance/low chance pops Wednesday for SW AR/N LA/extreme Ern TX as enough moisture pooling may exist ahead of a subtle shortwave that will translate E across the Srn Plains into the MS Valley. A digging longwave trough to the N over the Upper Midwest/MS Valley should also drive this cold front farther S trough the region Wednesday, reinforcing a colder and drier air mass back S into the area. Did maintain some slight chance/low chance pops even through Wednesday night with the fropa, with the vast majority of the medium range progs suggesting dry conditions through the remainder of the work week and at least the first half of next weekend. Have dropped the slight chance pops the NBM is advertising for Thursday/Thursday night given the little model support, with below normal temps again returning to end the long term period. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 44 56 33 / 0 10 40 20 MLU 68 46 58 34 / 0 10 70 50 DEQ 65 35 44 25 / 0 30 60 30 TXK 66 39 48 30 / 0 20 50 40 ELD 65 42 53 31 / 0 20 70 50 TYR 73 37 45 28 / 0 10 10 10 GGG 74 39 50 29 / 0 10 20 20 LFK 74 43 54 32 / 0 0 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 24/19/15
Hazardous weather outlook, Jan 14, 12:30 PM CST, 2 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1230 PM CST Fri Jan 14 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-125-126-137-138-150-151-153-151830- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Upshur-Marion-Gregg-Harrison-Rusk-Panola-Shelby- 1230 PM CST Fri Jan 14 2022 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... A mixture of light rain and light snow will develop by late afternoon over our far northern areas, and will shift southeast across Southwest Arkansas, portions of East Texas and North Louisiana Saturday evening, before gradually transitioning over to light snow after midnight. Snow accumulations of a dusting to around a half inch will be possible mainly on grassy and elevated surfaces. Impacts to travel are not expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed through tonight. TXZ124-136-149-152-165>167-151830- Wood-Smith-Cherokee-Nacogdoches-Angelina-San Augustine-Sabine- 1230 PM CST Fri Jan 14 2022 This Hazardous Weather Outlook is for portions of east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Strong northwest winds will increase to 20 to 30 mph with gusts to 40 mph across East Texas Saturday, behind the passage of a strong cold front. These winds will gradually weaken Saturday night and especially Sunday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed through tonight. 12
Nearby
Wind Advisories in Texas, 2022Wind Advisories in Louisiana, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.